Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 7, 1999, 7:20 PM MDT for Washington County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 1999, 7:20 PM MDT (01:20 UTC)
- Expired
- Jul 7, 1999, 7:50 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 080128 FFWSLC UTC053-080150- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 720 PM MDT WED JUL 7 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED A * FLASH FLOOD WARNING FOR... WESTERN WASHINGTON COUNTY IN UTAH * UNTIL 750 PM MDT * AT 720 PM...THE HEAVY RAIN IN THE GUNLOCK AREA HAS ENDED BUT WASHES IN THE AREA MAY STILL EXPERIENCE FLASH FLOODING FOR ANOTHER 30 MINUTES OR SO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. PERSONS IN GUNLOCK STATE PARK AND NEAR ANY WASHES IN THE CAMPGROUND SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3726 11394 3714 11378 3725 11358 3742 ,11377
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:00 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 4:00 PM MDT, 3 hours 20 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 400 PM MDT WED JUL 7 1999 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS LIES OVER UTAH FOR THIS EVENING. A COOL FRONT WILL MOVE INTO NORTHWEST UTAH OVERNIGHT BRINGING SUNNIER WEATHER TO MOST OF NORTHWEST UTAH ON THURSDAY. MOST OF SOUTHERN AND CENTRAL UTAH WILL REMAIN UNDER THE MONSOON-LIKE WEATHER PATTERN FOR THURSDAY. DISCUSSION...PLENTY OF ACTIVITY ACROSS UTAH THIS AFTERNOON GIVEN 1 INCH PW AND UNSTABLE PROFILE. ISSUED FF WATCH EARLIER AS HEAVIER RAINERS EXPECTED IN THE SOUTH AND WINDS ALOFT ARE LIGHT. WEAK COLD FRONT HAS ENTERED NORTHWEST CORNER OF UTAH AND EXPECT IT TO SLIDE PAST GREAT SALT LAKE OVERNIGHT. AIRMASS CHANGE IN THE NORTHWEST FOR THURSDAY WILL BEGIN TO ERODE BY FRIDAY AS MOIST SOUTHERLY FLOW RETURNS. EXPECT MONSOONAL CONDITIONS TO CONTINUE IN THE SOUTH FOR THURSDAY AND THEN FLOW TURNS NORTHWEST IN THE SOUTHEAST LATE THURSDAY WHICH MAY DECREASE ACTIVITY A BIT. FOR THE EXTENDED...MRF HAS DRIER NORTHWEST FLOW BY SUNDAY...BUT ECMWF HAS WEAK LOW AND SOUTHERLY FLOW OVER THE SOUTH...THUS OPTED TO KEEP MENTION OF WEATHER THROUGH THE 5 DAY. SLC 6--2 CDC 7666 BURCH .SLC...FF WATCH SOUTHERN UT TIL 10 PM..
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:20 PM MDT | Flash Flood Warning | SLC | Washington | 60 min |
| Jul 8, 4:21 AM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.